Alert archive / Pennsylvania / Winter Storm Watches in 2018
Winter Storm Watch 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Feb 28, 2018, 3:33 PM EST for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Mar 2, 2018, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 3:33 PM EST (20:33 UTC)
- In effect from
- Mar 2, 2018, 6:00 AM EST
- Expired
- Mar 1, 2018, 3:41 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS41 KPHI 282033 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 333 PM EST Wed Feb 28 2018 PAZ054-055-011000- /O.NEW.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 333 PM EST Wed Feb 28 2018 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...Heavy wet snow possible. Total wet snow accumulations of 4 to 6 inches are possible. * WHERE...Carbon and Monroe counties. Higher elevations have a better potential for higher totals. * WHEN...Snow will begin by dawn Friday and continue through the day. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute on Friday. Tree branches could fall. Significant reductions in visibility are possible. Avoid travel is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter
2 follow-up statements
466 WWUS41 KPHI 010846 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 346 AM EST Thu Mar 1 2018 NJZ001-012100- /O.EXA.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/ Sussex- Including the city of Newton 346 AM EST Thu Mar 1 2018 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...Heavy wet snow possible. Total wet snow accumulations of 2 to 6 inches, with higher totals possible in the highest elevations. * WHERE...Sussex County in New Jersey. * WHEN...Precipitation should transition to snow Friday morning and will continue through Friday evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute on Friday. Strong winds are possible as the snow falls, producing localized whiteout conditions. Tree branches could fall from the combination of wind and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ PAZ054-055-012100- /O.CON.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 346 AM EST Thu Mar 1 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...Heavy wet snow possible. Total wet snow accumulations of 4 to 7 inches, with locally higher amounts in the highest elevations. * WHERE...Carbon and Monroe Counties in eastern Pennsylvania. * WHEN...Precipitation will transition to snow by daybreak Friday and continue through Friday evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the evening commute on Friday. Strong winds are possible as the snow falls, producing localized whiteout conditions. Tree branches could fall from the combination of wind and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter CMS
990 WWUS41 KPHI 012041 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 341 PM EST Thu Mar 1 2018 NJZ001-PAZ054-055-020845- /O.UPG.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/ /O.NEW.KPHI.WS.W.0005.180302T0900Z-180303T0900Z/ Sussex-Carbon-Monroe- Including the cities of Newton, Jim Thorpe, and Stroudsburg 341 PM EST Thu Mar 1 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 10 inches at higher elevations above 1000 feet and 2 to 4 inches in the valleys are expected. * WHERE...In New Jersey, Sussex county. In Pennsylvania, Carbon and Monroe counties. * WHEN...Rain will transition to snow initially along the high- elevation ridges in the southern Poconos and far northwestern New Jersey between 4 and 8 AM Friday morning and then closer to midday in the valleys. The snow will be heavy at times during the day on Friday with snowfall rates of 1 to 2 inches per hour possible. The snow is expected to decrease in intensity later in the evening before eventually ending from west to east overnight. * ADDITIONAL DETAILS...Plan on very difficult travel conditions, including during both the morning and evening commutes on Friday. The combination of strong northwest winds gusting to 50 mph and heavy snow could create near-blizzard conditions with visibilities below one-half mile at times. The heavy, wet nature of the snow and strong winds will likely cause damage to trees and power lines that will lead to power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ007-008-PAZ062-020845- /O.NEW.KPHI.WW.Y.0011.180302T1600Z-180303T0900Z/ Warren-Morris-Northampton- Including the cities of Washington, Morristown, Bethlehem, and Easton 341 PM EST Thu Mar 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 4 AM EST SATURDAY... * WHAT...Wet snow expected. Total snow accumulations of 3 to 6 inches at higher elevations above 800 feet and 2 inches or less in the valleys are expected. * WHERE...In New Jersey, Warren and Morris counties. In Pennsylvania, Northampton county. * WHEN...Rain will transition to snow initially along the high- elevation ridges around midday Friday and then closer to mid afternoon in the valleys. The snow will be heavy at times Friday afternoon and evening with snowfall rates of 1 inch per hour possible. The snow is expected to end from west to east overnight. * ADDITIONAL DETAILS...Plan on very difficult travel conditions, including during the evening commute on Friday. The combination of strong northwest winds gusting to 50 mph and heavy snow could create near-blizzard conditions with visibilities below one-half mile at times. The heavy, wet nature of the snow and strong winds will likely cause damage to trees and power lines that will lead to scattered power outages, especially at higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit www.weather.gov/phi/winter JRK
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 11:34 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 28, 11:34 AM EST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1134 AM EST Wed Feb 28 2018 .SYNOPSIS... As high pressure continues to move offshore today, a developing surface low in the central and southern plains will lift into the Ohio Valley tonight and Thursday. Another low in the southern U.S. tonight will progress northeastward off the coast of the Mid-Atlantic by late Thursday. A powerful coastal storm will develop and linger near or off the southern New England coast Friday and Saturday. As the storm slowly pulls away from the region, high pressure will nose south into much of the eastern U.S. Sunday and Monday. Another system may affect the area on Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Issued a late morning update to adjust hourly temperatures upward and raise high temperatures some for most areas. More sunshine for awhile expected as the earlier high level cloudiness has rapidly thinned or dissipated, and with greater warming this is also resulting in better mixing. Increased the wind/wind gusts some as well especially across the coastal plain. Otherwise, an upper air analysis this morning shows a strong ridge centered over the Gulf of Mexico with a more zonal flow in the East. A strong upper-level low is in the southwestern U.S. A strong 250 mb jet stretches from northern Mexico to the Central Plains then across portions of the Mid-Atlantic. There are areas of enhanced low-level warm air advection from near the Mid- Atlantic southwestward to the Southern Plains. The 12z Sterling, VA raob shows low-level warm air advection underway when compared to the 00z raob. At the surface, high pressure is now becoming more centered east of the Mid-Atlantic coast. A low-level inversion will gradually erode this morning, which is already occurring across the coastal plain where temperatures are warming quicker compared to areas north and west of the fall line. In addition, a southwesterly surface wind is also increasing across the coastal plain as mixing is now becoming a bit more deeper. These trends will continue through the afternoon allowing for another mild afternoon, although a south to southwest wind will keep it cooler right along the coast especially New Jersey. No major changes were needed with the latest update, other than to tweak temperatures, dew points and winds based on the latest observations then blended into continuity. The presence of a 250 mb jet, nearby short waves, and low-level warm air advection will continue to produce areas of mid to high level cloudiness. This cloudiness is expected to increase especially by later this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... For the most part, expect Wednesday night to be pretty dry across the region. Rain will start to push northward as the upper ridge lifts northward. Looks like the bulk of the rain will remain south of the forecast area with only our southern portions of Delmarva seeing any rain before daybreak Thursday. Additionally, a weak impulse rotates through the zonal mid-level flow and we could see a few light rain showers develop across the southern Poconos and northwestern New Jersey tonight but chances look pretty low that this will occur. && .LONG TERM /THURSDAY THROUGH TUESDAY/... 630 am update: I made a few changes to the forecast Friday and Saturday based on the 06Z model output. The GFS remains considerably warmer than the NAM, with both probably on the extremes. However, model trends continue to keep the wraparound precipitation (with possible prolonged deformation banding) longer, now lingering into Saturday morning, at least on in coastal areas. With the cooler ECMWF relative to the GFS, I increased PoPs Friday night and spread the chances of snow a little farther to the southeast during the evening/overnight hours. Temperatures look too marginal for accumulations southeast of the Fall Line (at least at this point), but wanted to trend the forecast at least a little bit colder given the prolonged nature of the precipitation Friday night. In addition, used a bit more operational 2-m temperature/dew point output during this period, which permitted a bit more resolution to the expected elevation-sensitive snow totals in the northern CWA Friday and Saturday. Generally increased totals around an inch in Carbon/Monroe/Sussex Counties as a result. Otherwise, very challenging long-term forecast tonight as models continue to exhibit uncertainty with a powerful coastal storm developing off the Mid-Atlantic coast Thursday night through Saturday. The setup begins today as a northern-stream trough digs into south-central Canada while a southern-stream vort max ejects from the Desert Southwest. Cyclogenesis will occur downstream of each of the attendant midlevel perturbations, with a northern low developing in the central/southern plains moving rapidly east-northeast to the Midwest/Ohio Valley tonight. Widespread convection will break out along the synoptic cold front extending south-southwest from Missouri to Texas Wednesday night. Contributions from considerable latent heat release and very strong upper-level divergence in the right-entrance region of an anticyclonic jet streak will lead to frontal wave development in the Mid-South and Southeast Thursday morning, rapidly progressing to the central/southern Appalachians Thursday afternoon before reaching the southern Mid-Atlantic coast Thursday night. The attendant two-stream vorticity maxima will begin to phase Thursday afternoon/evening, and the larger-scale trough will have acquired a strong negative tilt by this point. The northern-stream surface low will curve to the north and weaken in the eastern Great Lakes region while rapid deepening of the Mid-Atlantic low will occur as it recurves north-northeast at the nose of a 140-kt 250-mb jet streak in the Southeast. Meanwhile, a highly blocky pattern downstream will prevent this deepening surface low from progressing offshore quickly, and models have trended slower and closer to the coast with this low as a result. Though the large-scale features of interest are largely agreeable among the 00Z operational models, the rather substantial changes in the model runs the past 24-36 hours and meaningful ensemble spread continue to lead to low confidence in the smaller-scale details with the ultimate sensible weather for our region Thursday night through Saturday. Rain should spread from southwest to northeast on Thursday as substantial isentropic lift spreads across the region downstream of the phasing vorticity maxima. Overall, QPF should generally remain around a tenth to a half inch during this period, with the highest amounts to the west and south. The ECMWF is on the slower side of this precipitation onset, however, so northern/eastern portions of the area could see little rain during the day. By Thursday night, widespread rain (moderate to locally heavy) will occur in the CWA, as the region becomes favorably located within the left exit region of the jet streak in the Southeast, the vort max reaches the central Mid-Atlantic, and the coastal low begins to intensify rapidly. Meanwhile, an inverted surface trough will extend northwest of the coastal low to the remnant low in the Great Lakes region. With aid from isentropic lift in the low levels, wraparound precipitation will bloom from New York and Pennsylvania eastward to central/southern New England Thursday night and Friday. One of the largest sources of uncertainty is with low-level temperature profiles during this phase of the event, with the NAM considerably colder than the GFS. With excellent coordination from the WPC, leaned away from the cold NAM look given its poor performance in marginal thermal profiles in past similar events. However, also think the GFS is underplaying the cooling effects of precipitation to some degree, so used a blend of the two (which is close to the ECMWF) for the precipitation type forecast Thursday night through Friday night. This leads to a changeover to snow by Friday morning in the southern Poconos and far northwest New Jersey, particularly at the higher elevations. Though surface temperatures will likely be marginal, the models tend to struggle in this area, keeping them too warm for too long. Nevertheless, the clear signal for a closer coastal low track suggests the coldest solutions are questionable. The current forecast snow accumulations are 1-5 inches in Carbon/Monroe Counties with a couple inches in portions of Sussex County, NJ (possibly a little more in the higher elevations), despite the decent QPF during this time (low snow ratios and possibly above-freezing surface temps). Obviously, this is low- confidence given the model spread with the low-level thermodynamic environment. Meanwhile, rain may mix with snow in the Lehigh Valley and portions of northern New Jersey on Friday as well, though temperatures may be too warm for much accumulation. Nevertheless, the incoming cold advection will generate a thermal environment favorable for snow in above-freezing surface temperatures, so felt that inclusion of snow chances northwest of the Fall Line was appropriate. Precipitation looks to wind down slowly Friday night and Saturday, with possible transition to mostly snow even into the urban corridor before ending Friday night (though the precipitation may cease before profiles become cold enough). Some snow showers may linger in the southern Poconos through Saturday morning. Total rainfall from the system should generally be around or slightly under an inch in Delmarva and 1-2 inches in eastern PA and NJ. Hydrologic impacts are discussed below. Problem 2 is the wind threat with this system, and given the closer proximity of the coastal low, this threat is becoming more substantial. Wind gusts 30-45 mph may occur in much of the area Friday as the low intensifies offshore, with stronger gusts (40-50+ mph) near the coast. Advisories will likely be required for portions of the area on Friday and Friday night before winds slowly diminish this weekend. The coastal low will only slowly progress offshore this weekend, with upstream high pressure nosing into the region. Models remain in conflict regarding how cold the temperatures will become, with the GFS continuing to be much warmer than the ECMWF. Leaned toward colder guidance again, as the GFS simply looks too progressive with the associated midlevel ridge. Another system approaches the area on Tuesday, but models have varied on timing and strength of the system, with the 00Z ECMWF developing another strong coastal low next Wednesday...the GFS not so much. Huge run-to-run discrepancies combined with the multi-model disagreement preclude changes from continuity for this period for now. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...VFR with high cloudiness. Southwest winds 10-15 knots, with gusts to around 20 knots especially south and east of PHL/PNE. Tonight...VFR with ceilings at or above 10,000 feet. Winds becoming light southwesterly. Outlook... Thursday...VFR conditions trending to sub-VFR during the afternoon from southwest to northeast as rain arrives. East winds 5 to 15 kts, stronger near the coast. Moderate confidence. Thursday night...Prolonged IFR conditions likely with widespread rain. Winds will transition from east to north to the north of the Mason-Dixon Line, but may become west to the south of the Mason-Dixon Line. Expect winds to start increasing rapidly during this period, especially near the coast of New Jersey and in Delmarva. LLWS likely. Moderate confidence. Friday...Sub-VFR conditions likely with rain, possibly mixing with or changing to snow in northern New Jersey, the southern Poconos, and the Lehigh Valley. North to northwest winds 20 to 30 kts with gusts to 40 kts possible, with the strongest gusts in Delmarva and near the coast. LLWS possible, especially in the morning. Low confidence. Friday night...Gradual improvement to VFR possible during this period, with precipitation gradually coming to an end (potentially as snow or a rain/snow mix at RDG/ABE/TTN). Northwest or north winds 15 to 25 kts with gusts to 35 kts. Low confidence. Saturday through Sunday...VFR with strong north winds 15 to 25 kts and higher gusts Saturday becoming 10 to 20 kts with some gusts 25+ kts on Sunday. Moderate confidence. && .MARINE... Sub-advisory conditions will continue across the area waters through tonight. Southwest winds 10-15 knots with gusts to 20-25 knots (highest nearshore through this afternoon). Seas will generally be 2 to 4 feet on the ocean and around 2 feet in the Delaware Bay. Outlook... Thursday: Sub-advisory conditions with rain possible by afternoon. Thursday night: Winds rapidly increase from the east-northeast on the NJ coastal waters, quickly changing to northeast or north by Friday morning. Winds likely to become west or northwest on Delaware Bay and the Delaware Atlantic waters. Winds may reach gales by daybreak south of Atlantic City. Rain and visibility restrictions likely. Friday and Friday night: Gale- to potentially storm-force north to northwest winds likely. Storm watches will likely be required for this period. Seas become very elevated during this period, possibly 7-12 feet or more by Friday evening/night. Rain likely. Saturday: Gales likely to continue, with seas remaining quite elevated (8-13 feet or higher). Saturday night and Sunday: At least advisory-level winds and seas likely, with some chance for gales continuing Saturday night. && .HYDROLOGY... Widespread 1-2 inch rainfall totals will occur Thursday afternoon through Friday night across the area, with the heaviest rain likely Thursday night and Friday morning. Widespread flooding is not anticipated, but low-lying/poor- drainage flooding is possible, including during the morning commute on Friday. Susceptible, quickly-responding small streams may also flood in the areas with the highest precipitation totals. Some uncertainty remains with the storm system affecting the region late this week, so please continue to monitor the latest forecasts. && .TIDES/COASTAL FLOODING... The forecast has trended for the coastal low to track closer to the coast farther to the north and remain near the region for a longer period of time. In general, this lowers the threat of coastal flooding on Thursday night and Friday, as the strongest onshore flow would occur to the north of the area. However, as the coastal low lingers offshore this weekend, a prolonged period of north to north-northeast flow will lead to elevated seas and a long-duration fetch with an onshore component. This increases the threat of coastal flooding Friday afternoon through at least Saturday. The current forecast suggests the potential for minor coastal flooding on the New Jersey coast Thursday night and Friday morning during the associated high tides. Potential becomes more widespread Friday night and especially Saturday across most of the area (i.e., the Atlantic coast, Delaware Bay, and the tidal Delaware River), with at least some potential for moderate flooding, especially on the New Jersey coast. Meanwhile, there is a chance for blowout tides on the eastern shores of Chesapeake Bay this weekend as prolonged northerly flow occurs. All interests along the coast should continue to monitor the latest forecasts, as coastal flooding looks likely to occur, potentially for several successive high-tide cycles during this period. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS Near Term...Gorse Short Term...Meola Long Term...CMS Aviation...CMS/Gorse/Meola Marine...CMS/Meola Hydrology...CMS Tides/Coastal Flooding...CMS
Hazardous weather outlook, Feb 28, 3:45 AM EST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 345 AM EST Wed Feb 28 2018 NJZ001-PAZ054-055-010845- Sussex-Carbon-Monroe- 345 AM EST Wed Feb 28 2018 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. One to two inches of rain is expected Thursday afternoon through Friday and may result in localized poor drainage and small stream flooding. There is the potential for a changeover to accumulating snow late Thursday night into Friday, with potential impacts for the Friday morning and afternoon commutes. Snow accumulations of 2 to 5 inches may occur for the higher elevations of the southern Poconos. There remains considerable uncertainty with this potential, however. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-MDZ008-012-015-019-020-NJZ007>010-015>019-PAZ060>062-070-071- 101>106-010845- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Warren-Morris- Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 345 AM EST Wed Feb 28 2018 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. One to two inches of rain is expected Thursday afternoon through Friday, especially across New Jersey, eastern Pennsylvania, and northern Delaware, and may result in localized poor drainage and small stream flooding. Winds could gust 35-45 mph Friday into Friday night, with potential for a few downed tree limbs and isolated power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-NJZ012>014-020>023-025>027-010845- Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 345 AM EST Wed Feb 28 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. One to two inches of rain is anticipated later Thursday into Friday, especially across coastal New Jersey. This may result in localized poor drainage and small stream flooding. Coastal flooding is expected for multiple successive high tide cycles from late Thursday through Saturday. Moderate coastal flooding is possible with the Friday morning high tide cycle, especially in New Jersey. Winds could gust 35-50 mph Friday into Friday night, with potential for scattered downed tree limbs and power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-NJZ024-010845- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- Atlantic Coastal Cape May- 345 AM EST Wed Feb 28 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, Delaware Bay Waters and southern New Jersey. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force winds are expected to develop late Thursday and will likely continue through Saturday. There is a slight chance of storm- force gusts on Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CMS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:12 PM EST | High Wind Watch | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery and 2 more | 24 hr |
| Feb 28, 3:45 PM EST | Flood Watch | PHI | Bucks, Lehigh, Montgomery, Northampton, Philadelphia | 45 hr |
| Feb 28, 3:36 PM EST | Gale Watch | PHI | 12 hr | |
| Feb 28, 3:36 PM EST | Storm Watch | PHI | 12 hr | |
| Feb 28, 3:43 PM EST | Coastal Flood Watch | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 24 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2018Winter Storm Watches in New Jersey, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.